Alert archive / Texas / Flash Flood Warnings in 2016

Flash Flood Warning 30, NWS Corpus Christi, TX

June 12, 2016Victoria County, Texas

NWS Corpus Christi, TX issued this flash flood warning at Jun 12, 2016, 5:36 PM CDT for Victoria County, Texas. It was in force for 114 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 12, 2016, 5:36 PM CDT (22:36 UTC)
Expired
Jun 12, 2016, 7:30 PM CDT
In force
114 min
Issued by
NWS Corpus Christi, TX
Area
Storm-based polygon
Flood severity
None

County Victoria County, TX

The radar

The Austin/San Antonio radar (KEWX), 139 km from the middle of the area, began a volume at 22:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 10.6 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2016-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2950 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2016-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -4 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2950 J/kg
Mixed-layer CIN
-28 J/kg
Mixed-layer LCL
745 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
-4 m²/s²
0-3 km storm-relative helicity
23 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

087 
WGUS54 KCRP 122236
FFWCRP
TXC469-130030-
/O.NEW.KCRP.FF.W.0030.160612T2236Z-160613T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
536 PM CDT SUN JUN 12 2016

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHEASTERN VICTORIA COUNTY IN SOUTHERN TEXAS...

* UNTIL 730 PM CDT

* AT 532 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
  HEAVY RAIN ACROSS THE WARNED AREA. THESE STORMS CONTINUE TO TRACK
  OVER ALREADY SATURATED SOILS. FOUR TO SIX INCHES OF RAIN HAVE
  ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  SALEM...AND ALONG BASIN AREAS OF LEONA CREEK...GARCITAS
  CREEK...AND ARENOSA CREEK.

ADDITIONAL RAINFALL AMOUNTS OF ONE TO THREE INCHES ARE POSSIBLE IN
THE WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...FARMLAND...AND OTHER LOW LYING
SPOTS.

IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO CROSS FLOODED
ROADS. FIND AN ALTERNATE ROUTE. 

&&

LAT...LON 2902 9683 2897 9681 2896 9681 2893 9679
      2889 9692 2898 9700 2905 9689

$$

CB
1 follow-up statement
204 
WGUS74 KCRP 130025
FFSCRP

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
725 PM CDT SUN JUN 12 2016

TXC469-130034-
/O.EXP.KCRP.FF.W.0030.000000T0000Z-160613T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
VICTORIA TX-
725 PM CDT SUN JUN 12 2016

...THE FLASH FLOOD WARNING FOR NORTHEASTERN VICTORIA COUNTY WILL
EXPIRE AT 730 PM CDT...

THE HEAVY RAIN HAS ENDED. FLOOD WATERS CONTINUE TO RECEDE. FLOODING
IS NO LONGER EXPECTED TO POSE A THREAT. PLEASE CONTINUE TO HEED ANY
REMAINING ROAD CLOSURES.

LAT...LON 2902 9683 2897 9681 2896 9681 2893 9679
      2889 9692 2898 9700 2905 9689

$$

CB

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 12, 2:58 PM CDT, 2 hours 38 minutes earlier.

Area forecast discussion, Jun 12, 2:58 PM CDT, 2 hours 38 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
258 PM CDT SUN JUN 12 2016

.SHORT TERM (Tonight through Monday night)...

Upper ridge will gradually take over...with warming mid level
values and less moisture to work with. As a result, am expecting
less areal coverage of rain on Monday (not much today over the
southern areas with the drier air already moving into that area).
Thus, only high 20 POPs over the Victoria area on Monday (and
that may be over-done), where PWATs remain around 2 inches Monday.
Given the drier air to the south, am not going with any rain
tonight except over the northeast for a few hours this evening
(and this may be over-done). After tonight and Monday, drier air
moves in along with upper ridge and think rain-free conditions
will come to the area.

Another warm and humid night (and Monday night)...but maybe a tad
less warm given the slightly drier air mass. Still, with high dew
points remaining in the area the main weather concern will now
switch to the heat. Widespread afternoon heat indices greater or
equal to 105F are expected on Monday, and could not rule out some
heat adisory criterion being met at least in a few locations (not
including the usual KNQI). Obviously, with some uncertainty on
much of the area will have heat advisory criterion (and for how
long) will not issue a 2nd period advisory for heat (i.e.
confidence is not high). For temperatures, generally went with
the warm (but modified) NAM forecast for low temperatures, and a
blend of guidance for highs on Monday.

&&

.MARINE (Tonight through Monday night)...

Winds will approach SCEC over the southern near shore and bays at
times. Otherwise, weak to moderate onshore flow with limited...if
any precipitation through Monday night.

&&

.LONG TERM (Tuesday through Sunday)...

Deep ridging will dominate the weather pattern through the work week
with a mid-level high basically taking up residence over the area.
Warm mid level temps and subsidence will suppress most if not all
convection and temperatures will slowly but steadily warm. Afternoon
readings AOA 100 will be common over the west through the period
with only the immediate coast failing to reach 90.  Heat index
values of 105-109 and locally higher each day.

By the weekend the mid-level high will retrograde into the southern
Rockies allowing heights to fall and moisture to increase in a
deepening easterly flow.  Temps will decrease a bit while pops
increase a little through the period.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    80  93  79  92  80  /  10  10  10  10  10
Victoria          77  92  77  92  77  /  10  20  10  10  10
Laredo            79 103  79 103  78  /  10  10  10  10  10
Alice             76  95  77  96  77  /  10  10  10  10  10
Rockport          81  91  81  88  81  /  10  10  10  10  10
Cotulla           77 100  77 101  77  /  10  10  10  10  10
Kingsville        77  94  77  94  79  /  10  10  10  10  10
Navy Corpus       82  90  81  88  81  /  10  10  10  10  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...Heat Advisory until 6 PM CDT this evening For the following
     zones: Aransas...Jim Wells...Kleberg...Nueces...Refugio...
     San Patricio.

GM...None.

&&

GW/86...SHORT TERM
TJ/70...LONG TERM
Hazardous weather outlook, Jun 12, 2:37 PM CDT, 2 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
237 PM CDT SUN JUN 12 2016

GMZ230-235-250-255-270-275-TXZ229>234-239>247-131100-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O\CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
237 PM CDT SUN JUN 12 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED THUNDERSTORMS WILL BE POSSIBLE TODAY. SEVERE
THUNDERSTORMS ARE NOT EXPECTED AT THIS TIME.

A HEAT ADVISORY IS IN EFFECT FOR KLEBERG...JIM WELLS...
NUECES...SAN PATRICIO...ARANSAS...AND REFUGIO COUNTIES UNTIL 6 PM.

ELSEWHERE AFTERNOON HEAT INDICES BETWEEN 105 AND 109 DEGREES WILL
BE POSSIBLE OVER MUCH OF SOUTH TEXAS TODAY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE MONDAY. SEVERE
THUNDERSTORMS ARE NOT EXPECTED AT THIS TIME.

HEAT INDEX VALUES OF 105 TO 109 DEGREES WILL BE POSSIBLE ACROSS
THE REGION THROUGH THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

GW/TB/LK

In the hours before

Special weather statement, Jun 12, 4:05 PM CDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
405 PM CDT SUN JUN 12 2016

TXZ234-122130-
VICTORIA-
405 PM CDT SUN JUN 12 2016

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NORTH CENTRAL VICTORIA
COUNTY...

AT 404 PM CDT...STRONG THUNDERSTORMS WERE CLUSTERED OVER SALEM...OR 12
MILES NORTHEAST OF VICTORIA...MOVING NORTHEAST AT 10 MPH.

WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
SALEM.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 2902 9683 2897 9681 2896 9681 2895 9680
      2894 9680 2887 9696 2895 9704 2906 9693
TIME...MOT...LOC 2104Z 220DEG 10KT 2898 9688

CB
Special weather statement, Jun 12, 4:32 PM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
432 PM CDT SUN JUN 12 2016

TXZ234-122200-
VICTORIA-
432 PM CDT SUN JUN 12 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL VICTORIA COUNTY...

AT 431 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER SALEM...OR 11
MILES NORTHEAST OF VICTORIA...MOVING NORTHEAST AT 5 MPH.

HEAVY RAIN...WINDS IN EXCESS OF 30 MPH...AND PEA SIZE HAIL ARE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SALEM.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 2902 9683 2897 9681 2896 9681 2894 9680
      2889 9690 2898 9698 2905 9690
TIME...MOT...LOC 2131Z 217DEG 5KT 2897 9688

CB

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 8:58 PM CDTSpecial Weather StatementCRPDuval32 min
Jun 11, 9:50 PM CDTSpecial Weather StatementCRPDuval25 min
Jun 12, 12:40 PM CDTHeat AdvisoryCRPAransas, Jim Wells, Kleberg, Nueces, Refugio, San Patricio5 hr
Jun 12, 4:05 PM CDTSpecial Weather StatementCRPVictoria25 min
Jun 12, 4:30 PM CDTAreal Flood AdvisoryCRPVictoria2 hr
Jun 12, 4:32 PM CDTSpecial Weather StatementCRPVictoria28 min

Nearby

Flash Flood Warnings in Texas, 2016Every flash flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.